The Mumford-Tate group of 1-motives
Annales de l'Institut Fourier, Volume 52 (2002) no. 4, p. 1041-1059

In this paper we study the structure and the degeneracies of the Mumford-Tate group MT(M) of a 1-motive M defined over . This group is an algebraic - group acting on the Hodge realization of M and endowed with an increasing filtration W . We prove that the unipotent radical of MT(M), which is W -1 (MT(M)), injects into a “generalized” Heisenberg group. We then explain how to reduce to the study of the Mumford-Tate group of a direct sum of 1-motives whose torus’character group and whose lattice are both of rank 1. Next we classify and we study the degeneracies of MT(M), i.e., those phenomena which imply the decrement of the dimension of MT(M).

Dans cet article on étudie la structure et les dégénérescences du groupe de Mumford-Tate MT(M) d’un 1-motif M défini sur . Ce groupe est un -groupe algébrique qui agit sur la réalisation de Hodge de M et qui est muni d’une filtration croissante W . On prouve que le radical unipotent de MT(M), qui est W -1 (MT(M)), s’injecte dans un groupe de Heisenberg “généralisé”. Ensuite on explique comment se réduire à l’étude du groupe de Mumford-Tate d’une somme directe de 1-motifs dont le groupe des caractères du tore et dont le réseau sont de rang 1. Puis on classifie et on étudie les dégénérescences de MT(M), i.e. les phénomènes qui causent la chute de la dimension de MT(M).

DOI : https://doi.org/10.5802/aif.1910
Classification:  14L17,  11G99
Keywords: 1-motives, Mumford-Tate group, degeneracies, Poincaré biextension
@article{AIF_2002__52_4_1041_0,
     author = {Bertolin, Cristiana},
     title = {The Mumford-Tate group of 1-motives},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {52},
     number = {4},
     year = {2002},
     pages = {1041-1059},
     doi = {10.5802/aif.1910},
     zbl = {1001.14017},
     mrnumber = {1926672},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2002__52_4_1041_0}
}
Bertolin, Cristiana. The Mumford-Tate group of 1-motives. Annales de l'Institut Fourier, Volume 52 (2002) no. 4, pp. 1041-1059. doi : 10.5802/aif.1910. http://www.numdam.org/item/AIF_2002__52_4_1041_0/

[A92] Y. André Mumford-Tate groups of mixed Hodge structures and the theorem of the fixed part, Compos. Math, Tome 82 (1992) | Numdam | MR 1154159 | Zbl 0770.14003

[B01] C. Bertolin Périodes de 1-motifs et transcendance (To appear in the J. Number Th.) | MR 1942957 | Zbl 1067.11041

[Be94] D. Bertrand; Exposé 2 1-motifs et relations d'orthogonalité dans les groupes de Mordell-Weil, Problèmes Diophantiens 9293, Publ. Math. Univ. Paris VI (Publ. Math. Univ. Paris VI) Tome 108 (1996)

[Be98] D. Bertrand Relative splitting of one-motives, Number Theory (Tiruchirapalli, 1996), Amer. Math. Soc., Providence, RI (Contemp. Math.) Tome 210 (1996) | Zbl 1043.11054

[Br87] L. Breen Biextensions alternées, Compos. Math., Tome 63 (1987) | Numdam | MR 906381 | Zbl 0632.14036

[By83] J.-L. Brylinski 1-motifs et formes automorphes (théorie arithmétique des domaines de Siegel)}, Publ. Math. Univ. Paris VII, Tome 15 (1983) | MR 723182 | Zbl 0565.14001

[D01] P. Deligne Letter to the author (2001)

[D75] P. Deligne Théorie de Hodge III, Pub. Math. de l'I.H.E.S, Tome 44 (1975) | Numdam | MR 498552 | Zbl 0237.14003

[D82] P. Deligne Hodge cycles on abelian varieties, Hodge cycles, motives and Shimura varieties, Springer L.N. Tome 900 (1982) | Zbl 0537.14006

[DM82] P. Deligne; J.-S. Milne Tannakian categories, Hodge cycles, motives and Shimura varieties, Springer (L. N.) Tome 900 (1982) | Zbl 0477.14004

[JR87] O. Jacquinot; K. Ribet Deficient points on extensions of abelian varieties by 𝔾 m , J. Number Th., Tome 25 (1987), pp. 133-151 | Article | MR 873872 | Zbl 0667.14021

[LB92] H. Lange; C. Birkenhake Complex abelian varieties, Springer-Verlag Tome 302 (1992) | MR 1217487 | Zbl 0779.14012

[S72] N. Saavedra; Rivano Catégories tannakiennes, Springer, L. N., Tome 265 (1972) | MR 338002